Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 101, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 14, 2005, 4:15 PM CDT for Avoyelles Parish, Louisiana. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 4:15 PM CDT (21:15 UTC)
- Expired
- Aug 14, 2005, 5:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Avoyelles Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 4:48 PM CDT | TSTM WND DMG | Marksville, LA | SVRL TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2079 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 142115
SVRLCH
LAC009-142215-
/O.NEW.KLCH.SV.W.0101.050814T2115Z-050814T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT SUN AUG 14 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AVOYELLES PARISH IN CENTRAL LOUISIANA
* UNTIL 515 PM CDT
* AT 411 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
MARKSVILLE...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
RURAL NORTHERN AVOYELLES PARISH AT 430 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3113 9222 3103 9206 3122 9192 3130 9213
3125 9221
$$1 follow-up statement
000 WWUS54 KLCH 142148 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 PM CDT SUN AUG 14 2005 LAC009-142215- /O.CON.KLCH.SV.W.0101.000000T0000Z-050814T2215Z/ AVOYELLES LA- 448 PM CDT SUN AUG 14 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR AVOYELLES PARISH... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF EFFIE..MOVING NORTHEAST AT 25 MPH. LAT...LON 3119 9222 3113 9193 3122 9192 3130 9213 $$ JT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 2:41 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 14, 2:41 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 241 PM CDT SUN AUG 14 2005 .DISCUSSION... HAD TO THROW OUT THE NAM IN FAVOR OF THE GFS SINCE ITS WIND FLOW PATTERN AT 700 AND 500 MB HAD TROUGHING ALONG THE WESTNER GULF COAST THAT DIDNT MATCH OBSERVATIONS. RAINS ON RADAR SHOULD END BEFORE DARK SO ONLY KEPT SLIGHT CHANCE OF SUMMERTIME EVENING THUNDERSTORMS FOR TONIGHT. GFS MOS HAD SOME UNUSUALLY HIGH POPS FOR THIS TIME OF YEAR FOR MONDAY....UP TO ABOUT 80 PERCENT NORTH. COULDNT GO FOR THOSE NUMBERS BUT KEPT A 50 PERCENT CHANCE AREA WIDE. CURRENT CONTINUING PATTERN WITH HIGH PRESSURE SURFACE AND ALOFT WITH A LOW LEVEL SOUTHERLY FLOW INDICATES THERE WILL BE SCATTERED THUNDERSTORMS MAINLY DURING THE DAYTIMES TUESDAY AND WEDNESDAY. FOR THE EXTENDED PERIOD...THURSDAY THROUGH SUNDAY...CHANCES OF RAIN DURING AFTERNOONS AND EVENINGS WILL BE SMALL WITH CONTINUING HIGH PRESSURE SURFACE AND ALOFT. && .AVIATION... OUTSIDE OF THUNDERSTORMS...VFR. && .MARINE... RELATIVELY OLIGHT WINDS WILL CONTINUE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 93 76 94 / 20 50 20 40 KBPT 76 93 77 94 / 20 50 20 30 KAEX 72 94 72 96 / 10 50 10 40 KLFT 76 93 75 93 / 20 50 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 14, 5:01 AM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 501 AM CDT SUN AUG 14 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-151015- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 501 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE WILL BRING ABOUT SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. ONE OR TWO THUNDERSTORMS COULD BRIEFLY PULSE UP TO SEVERE LEVELS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY SHOULD SEE A REPEAT OF SCATTERED AFTERNOON THUNDERSTORMS. A COUPLE OF STORMS COULD BRIEFLY REACH SEVERE LEVELS LATE IN THE AFTERNOON. DRIER CONDITIONS ARE EXPECTED OVER THE REMAINDER OF THE WEEK WITH AFTERNOON HEAT INDICES BETWEEN 105 TO 110 LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS WILL NOT BE NEEDED. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:45 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 45 min |
| Aug 14, 4:32 PM CDT | Severe Thunderstorm Warning | LCH | Acadia | 58 min |
| Aug 14, 4:43 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 62 min |
| Aug 14, 5:01 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson Davis | 59 min |
| Aug 14, 5:26 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 64 min |
| Aug 14, 5:31 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 59 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.